Alert archive / North Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 112, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 27, 2000, 8:36 PM MDT for Golden Valley County, North Dakota. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 27, 2000, 8:36 PM MDT (02:36 UTC)
- Expired
- Jul 27, 2000, 9:30 PM MDT
- In force
- 54 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Golden Valley County, ND
The radar
The Bismarck radar (KBIS), 242 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 2.6 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 188 J/kg
- Mixed-layer CIN
- -283 J/kg
- Mixed-layer LCL
- 1911 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
811 WUUS53 KBIS 280237 SVRBIS NDC033-280330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 836 PM MDT THU JUL 27 2000 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN GOLDEN VALLEY COUNTY IN SOUTHWEST NORTH DAKOTA * UNTIL 930 PM MDT * AT 836 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER GOLVA...OR ABOUT 51 MILES NORTHWEST OF BOWMAN...MOVING SOUTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN IN RURAL AREAS LAT...LON 4706 10403 4666 10406 4666 10363
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:15 PM MDT, 6 hours 21 minutes earlier.
Area forecast discussion, Jul 27, 2:15 PM MDT, 6 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 315 PM CDT THU JUL 27 2000 MAIN PROB WILL BE HOW FAR EAST WILL MT CONVECTION REACHES. ETA/AVN IN GOOD AGREEMENT WITH FCST SOLUTION. S/WV OVR NW ND EARLY THS AFTN WILL SPLIT NORTH INTO CANADA AND SOUTH INTO SD TNGT. INSTABILITY OVR CNTL CWA WEAKENS BY 00Z AS DRIER...MORE STABLE AIR ADVECTS FM THE EASTERN HIGH PRES SYSM. MODELS KEEPS SFC TROF OVR OVR XTRM ERN MT/WY THRU THE 48 HOUR PERIOD WITH MAIN ENERGY ROTATING NORTH AND SOUTH OF THE CWA. THE SFC FEATURE WILL BE MAIN FOCUS OF -TSRA. WEAK CAP OVR THE SOUTHWEST TNGT WILL LIMIT CONVECTION...HOWEVER WILL KEEP CHC -TSRA OVR WRN ND AND MAY SEE AN ISOLATED -TSRA OVR CNTL AREAS. INSTABILITY REMAINS OVR WRN/CNTL ND FRI BUT MAIN SFC TROF REMAINS STATIONARY OVR ERN MT/WY. CANT RULE OUT ISOLATED -TSRA BUT FEEL MAIN ACTIVITY WL BE ALONG SFC TROF..WL LEAVE OUT AT THIS TIME. IN THE LONG RUN VRY WARM AND DRY CONDITIONS SHQOULD PREVAIL AS UPR RDG ANCHOR ITSELF OVR THE NRN PLAINS WITH H850 TMPS OF 20 TO 24 OVR THE REGION. .BIS...NONE. RGT
In the hours before
Special weather statement, Jul 27, 7:40 PM MDT, 56 minutes before
NDZ017-280240- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 840 PM CDT (740 PM MDT) THU JUL 27 2000 ...THUNDERSTORMS ENTERING MCKENZIE COUNTY... AT 840 PM CDT (740 PM MDT) AN AREA OF STRONG THUNDERSTORMS WAS ENTERING WESTERNEST MCKENZIE COUNTY NEAR EAST FAIRVIEW. THE STORMS WERE MOVING EAST AT 25 MPH. THESE STORMS MAY PRODUCE DANGEROUS LIGHTNING...DAMAGING WINDS AND SOME SMALL HAIL AS THEY MOVE THROUGH CARTWRIGHT...ALEXANDER AND ARNEGARD. THOMSON N
Nearby
Severe Thunderstorm Warnings in North Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.